Etravirine associated with severe skin and hypersensitivity reactions

Tibotec has issued a Dear Healthcare Professionals letter regarding an increased risk of fatality caused by toxic epidermal necrolysis and hypersensitivity reactions, sometimes accompanied by hepatic failure, in patients treated with etravirine (Intelence).

Tibotec has issued a Dear Healthcare Professional letter regarding an increased risk of fatality caused by toxic epidermal necrolysis and hypersensitivity reactions, sometimes accompanied by hepatic failure, in patients treated with etravirine (Intelence).

FDA has received postmarketing reports of Stevens-Johnson syndrome, toxic epidermal necrolysis and erythema multiforme, and hypersensitivity reactions characterized by rash, constitutional findings, and organ dysfunction in patients treated with etravirine.

Etravirine therapy should be discontinued immediately if signs and symptoms of severe skin or hypersensitivity reactions develop.

Etravirine is approved for the treatment of HIV-1 infection in antiretroviral treatment-experienced adult patients with evidence of viral replication and HIV-1 strains resistant to a nonnucleoside reverse transcriptase inhibitor and other antiretroviral agents.